Oklahoma, 2003

Hail and Damaging Wind in Oklahoma, June 13, 2003

June 13, 2003 · NWS OUN · 2 events in 1 county or zone

1 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 2:00 PM CST, 5 hours 30 minutes earlier.

Area forecast discussion, Jun 13, 2:00 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
300 PM CDT FRI JUN 13 2003

SFC TROUGH WAS LOCATED ACROSS PORTIONS OF CENTRAL OK THIS AFTN AS A
SHORTWAVE CONTINUES TO PUSH EAST ACROSS NEW MEXICO INTO THE TEXAS
PANHANDLE. UNSTABLE AIR CONTINUES TO MOVE NORTH ACROSS WESTERN OK
AND THE TEXAS PANHANDLE..WITH CU DEVELOPING ALONG THE SFC TROUGH.
THE INCOMING SHORTWAVE AND SFC BOUNDARY SHOULD PROVIDE ENOUGH LIFT
TO OVERCOME THE CAP...SO WILL CONTINUE TO MONITOR THIS AREA FOR TSTM
DEVELOPMENT THAT WILL AFFECT THE FA. ANOTHER ROUND EXPECTED LATER
TONIGHT AS TSRA THAT DEVELOPS IN THE HIGH PLAINS THIS AFTN DUE TO
UPSLOPE FLOW MOVES INTO THE FA. TSTMS WILL CONTINUE TO BE POSSIBLE
OVER THE WEEKEND AS THE UPR TROUGH REMAINS OVER THE SOUTHERN PLAINS
AND UPR LVL RIDGE BUILDS INTO THE ROCKIES. THIS RIDGING WILL CAUSE
AN UPR LOW TO GRADUALLY EVOLVE OVER SOUTHEASTERN OKLAHOMA AND IS
PROGGED TO SLOWLY MOVE OFF TO THE EAST BY THE MIDDLE OF NEXT WEEK AS
UPR LVL HIGH CONTINUES TO STRENGTHEN AND BUILD EASTWARD INTO THE
AREA. AS THIS HAPPENS...PRECIP CHANCES ARE EXPECTED TO SLOWLY
DIMINISH FROM NORTHWEST TO SOUTHEAST WITH WARMER TEMPS...IN THE 90S
TO NEAR 100...ACROSS THE FA BY THE END OF NEXT WEEK.

PRELIMINARY NUMBERS...
OKC   66   86   65   85  / 50   40   30   20
HBR   66   86   65   87  / 70   40   30   20
SPS   68   87   67   87  / 70   40   40   20
GAG   64   83   61   84  / 60   30   30   20
PNC   65   85   64   84  / 30   20   20   20
DUA   70   86   68   84  / 70   50   50   30

FORECAST ID = 25

.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Jun 13, 10:55 AM CST, 8 hours 35 minutes before
OKZ004>048-050>052-TXZ083>090-141200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA COVERS ALL OF WESTERN NORTH TEXAS AND MOST OF
OKLAHOMA...SOUTH OF A LINE FROM LAVERNE...TO FAIRVIEW...TO
STILLWATER.

TIMING...
THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND
EVENING AFTER 400 PM...AND CONTINUE PAST MIDNIGHT.

IMPACTS...
HAIL UP TO ONE AND ONE-HALF INCHES IN DIAMETER WILL BE LIKELY WITH
THE MOST SEVERE STORMS... ALONG WITH WIND GUSTS TO 65 MPH.  HAIL AND
WINDS OF THIS NATURE CAN CAUSE MINOR DAMAGE TO VEHICLES...BUILDINGS
AND VEGETATION.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS MAINLY FROM
AROUND 400 PM UNTIL 300 AM.

DISCUSSION...
THUNDERSTORMS STABILIZED THE AIR ACROSS MUCH OF OKLAHOMA AND WESTERN
NORTH TEXAS DURING THE MORNING. COOL OUTFLOW AIR FROM THESE
STORMS WAS CONTINUING TO PUSH SOUTH INTO CENTRAL TEXAS...FROM AROUND
DALLAS TO ABILENE AT MIDDAY.  THIS PUSH OF MORE STABLE AIR HAS
SHIFTED THE GREATEST RISK FOR SEVERE STORMS TO AREAS SOUTH OF
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON.

HOWEVER...A LOW PRESSURE TROUGH AND WIND SHIFT LINE LOCATED FROM
NEAR ELK CITY...TO RUSH SPRINGS...TO NEAR ADA AT MIDDAY MAY SERVE AS
A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON.  AFTERNOON
HEATING AND RESIDUAL MOISTURE ARE EXPECTED TO BE SUFFICIENT TO FUEL
A FEW SEVERE STORMS ALONG AND NEAR THIS BOUNDARY.  A SECONDARY FOCUS
FOR THUNDERSTORM DEVELOPMENT WILL BE OVER WEST TEXAS WHERE UPSLOPE
FLOW WILL HELP TO INITIATE THUNDERSTORMS THIS AFTERNOON AND
EVENING.  THESE STORMS WILL THEN MOVE EAST INTO PORTIONS OF OKLAHOMA
AND WESTERN NORTH TEXAS.

BECAUSE ATMOSPHERIC INSTABILITY WAS DIMINISHED SOMEWHAT BY THIS
MORNINGS THUNDERSTORMS AND WIND SHEAR REMAINS WEAK...THE THREAT FOR
SIGNIFICANT WIDESPREAD SEVERE STORMS APPEARS LESS LIKELY THAN
PREVIOUSLY EXPECTED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
ASIDE FROM THE SEVERE WEATHER DANGER...NO OTHER HAZARDOUS WEATHER IS
EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD.  THERE WILL BE A
POSSIBILITY OF SEVERE STORMS IN NORTH TEXAS ON SATURDAY.
OTHERWISE... THE RISK OF SEVERE STORMS WILL BE LOW THROUGH THURSDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM SATURDAY.

16

In the hours before

Special weather statement, Jun 13, 3:10 PM CST, 4 hours 20 minutes before
TXZ089-090-132130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT FRI JUN 13 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND CLAY COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF ARCHER CITY AT
410 PM CDT...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL... FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH ARE
POSSIBLE.

 MILLER
Special weather statement, Jun 13, 6:08 PM CST, 1 hour 22 minutes before
OKZ024-025-029-030-140025-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
708 PM CDT FRI JUN 13 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND...
OKLAHOMA AND POTTAWATOMIE COUNTIES.

STRONG THUNDERSTORMS WERE DEVELOPING WEST OF UNION CITY... OVER
MUSTANG... SOUTHEAST OF LAKE DRAPER... AND NEAR SHAWNEE. THESE
THUNDERSTORMS ARE INCREASING IN STRENGTH AND MAY BECOME SEVERE THIS
EVENING.

PEOPLE IN CANADIAN...CLEVELAND...OKLAHOMA AND POTTAWATOMIE
COUNTIES...INCLUDING THE CITIES OF EL RENO...OKLAHOMA CITY AND
SHAWNEE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MOVE
TO SHELTER IF YOU SEE THREATENING WEATHER.
Special weather statement, Jun 13, 6:36 PM CST, 54 minutes before
OKZ014-140045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
736 PM CDT FRI JUN 13 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF ROLL AT 736 PM
CDT...MOVING NORTH AT 20 MPH. STORM INTENSITY IS INCREASING AND
SEVERE WEATHER MAY DEVELOP. ANOTHER LARGE THUNDERSTORM IS LOCATED
NEAR CANADIAN TEXAS. THIS STORM IS MOVING SLOWLY SOUTHEAST AND MAY
AFFECT ROGER MILLS COUNTY WITHIN THE NEXT COUPLE OF HOURS.

PEOPLE IN ROGER MILLS COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Jun 13, 7:08 PM CST, 22 minutes before
OKZ016-140130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
808 PM CDT FRI JUN 13 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF BUTLER AT 808 PM
CDT...MOVING NORTHWEST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP.

PEOPLE IN CUSTER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

The radar

The Amarillo radar (KAMA), 163 km away, was scanning. The volume nearest the first event began at 01:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Roger Mills

When
June 13, 7:30 PM CST
Where
Roger Mills County, 4 mi W of Reydon
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.650, -99.983

Hail, Roger Mills

When
June 13, 7:50 PM CST
Where
Roger Mills County, 6 mi NW of Reydon
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.717, -100.000

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363659, 5363660.